Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 18, 2009, 3:51 PM EST. It took effect at Feb 19, 2009, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2009, 3:51 PM EST (20:51 UTC)
- In effect from
- Feb 19, 2009, 12:00 PM EST
- Expired
- Feb 19, 2009, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 182051 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 251 PM CST WED FEB 18 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY AND TONIGHT IN ADVANCE OF COLD FRONT APPROACHING FROM THE WEST. IN THE WAKE OF THE FRONT COOLER DRIER WEATHER CAN BE EXPECTED WITH AFTERNOON RELATIVE HUMIDITIES FALLING BELOW CRITICAL THRESHOLDS OVER THE WESTERN FLORIDA PANHANDLE ON THURSDAY AND FRIDAY. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH SATURDAY. FLZ001>006-191300- /O.UPG.KMOB.FW.A.0016.090219T1700Z-090220T0000Z/ /O.NEW.KMOB.FW.W.0020.090219T1700Z-090220T0000Z/ /O.NEW.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 251 PM CST WED FEB 18 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMOB 191222 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 622 AM CST THU FEB 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .DRY COOL WEATHER WILL SETTLE OVER THE CENTRAL GULF COAST REGION THROUGH SATURDAY MORNING AS A SURFACE RIDGE OF HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. AFTERNOON HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH FRIDAY. COOLER DRYER WEATHER WILL BECOME REESTABLISHED OVER THE FORECAST AREA SUNDAY THROUGH TUESDAY IN THE WAKE OF A SURFACE COLD FRONT WHICH MOVES ACROSS THE REGION EARLY SUNDAY. FLZ001>006-200430- /O.CON.KMOB.FW.W.0020.090219T1700Z-090220T0000Z/ /O.CON.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 622 AM CST THU FEB 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. DRY COOL WEATHER WILL SETTLE OVER THE CENTRAL GULF COAST REGION THROUGH SATURDAY MORNING AS A SURFACE RIDGE OF HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. AFTERNOON HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED THROUGH FRIDAY. COOLER DRYER WEATHER WILL BECOME REESTABLISHED OVER THE FORECAST AREA SUNDAY THROUGH TUESDAY IN THE WAKE OF A SURFACE COLD FRONT WHICH MOVES ACROSS THE REGION EARLY SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 191938 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 138 PM CST THU FEB 19 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY FOR SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .DRY COOL WEATHER WILL SETTLE OVER THE CENTRAL GULF COAST REGION THROUGH SATURDAY MORNING AS A SURFACE RIDGE OF HIGH PRESSURE BUILDS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. THE COMBINATION OF VERY DRY AIR AND TEMPERATURES IN THE UPPER 50S WILL CREATE VERY LOW RELATIVE HUMIDITY ACROSS THE CENTRAL GULF COAST. ALZ051>064-201145- /O.EXA.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 138 PM CST THU FEB 19 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ001>006-201145- /O.CON.KMOB.FW.W.0020.000000T0000Z-090220T0000Z/ /O.CON.KMOB.FW.W.0021.090220T1700Z-090221T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 138 PM CST THU FEB 19 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 5:55 AM EST, 9 hours 56 minutes earlier.
Area forecast discussion, Feb 18, 5:55 AM EST, 9 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CST WED FEB 18 2009
.SHORT TERM...(TODAY AND TONIGHT)...LOOKS LIKE A POTENTIALLY BUSY
DAY SHAPING UP AS WE ARE EXPECTING A RISK OF SVR WEATHER OVER ALL OF
THE FCST AREA THIS AFTERNOON AND EARLY EVENING. THE STORM PREDICTION
CENTER HAS HIGHLIGHTED A MODERATE RISK OF SVR STORMS ROUGHLY ALONG
AND NORTH OF A WAYNESBORO...EVERGREEN...ANDALUSIA LINE WITH A SLIGHT
RISK OF SVR STORMS HIGHLIGHTED FOR THE REMAINDER OF THE FCST AREA.
INTENSIFYING SURFACE LOW PRESSURE SYSTEM MOVING OUT OF MISSOURI AND
INTO ILLINOIS THIS MORNING WILL LIFT TO THE EASTERN GREAT LAKES BY
THIS EVENING. THIS WILL BRING THE ASSOCIATED COLD FRONT TOWARD OUR
AREA TODAY...MOVING INTO OUR NWRN ZONES BY AROUND 00Z THU...THEN
ACROSS OUR FCST AREA THIS EVENING. IN ADVANCE OF THIS FRONT...AND
INCREASING MOIST AND UNSTABLE AIRMASS WILL BE BUILDING NORTH ACROSS
THE REGION. BY THIS AFTERNOON...MODELS INDICATE MUCAPES INCREASING
TO THE 600-800 J/KG RANGE ACROSS MUCH OF THE FCST AREA (ESPECIALLY
NORTH WHERE THE MODERATE RISK IS ADVERTISED) WHILE AT THE SAME TIME
0-3KM STORM RELATIVE HELICITIES INCREASE INTO THE 200-400 M2/S2
RANGE. A 50-60 KT H85 JET THIS MORNING WILL WEAKEN TO 40-45 KTS THIS
AFTERNOON. WITH THIS...EXPECT THE POTENTIAL FOR DISCRETE TORNADIC
SUPERCELLS CAPABLE OF PRODUCING A FEW STRONG TORNADOES ACROSS THE
MODERATE RISK AREA FROM LATE THIS MORNING THROUGH THE AFTERNOON AND
INTO THE EARLY EVENING HOURS...PRIMARILY OVER PARTS OF INTERIOR
SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA. IN THE MID TO
LATE EVENING HOURS...SLIGHTLY DIFFLUENT FLOW ALOFT WILL RESULT IN A
TRANSITION TO A MORE LINEAR STRUCTURED LINE OF THUNDERSTORMS THAT
WILL LIKELY AFFECT PRIMARILY OUR FAR SOUTHEASTERN ALABAMA ZONES EAST
OF I-65 AND WESTERN FLORIDA ZONES DURING THE MID TO LATE EVENING
HOURS. ANY SEVERE THREAT WITH THIS LINE OF STORMS WILL BE MORE OF A
STRAIGHT LINE DAMAGING WIND AND HAIL EVENT. MOST OF THE THUNDERSTORM
ACTIVITY IS EXPECTED TO EXIT THE FCST AREA TO THE EAST SHORTLY AFTER
MIDNIGHT TONIGHT. FOR TEMP FCST...WENT WITH MAVMOS MAX/MIN FOR TODAY
AND TONIGHT. 12/DS
&&
.LONG TERM...BY 12Z THU LATEST GFS SOLUTION DEPICTS DEEPER LAYER OF
COLDER AIR BEGINS TO MOVE OFFSHORE WITH A THIN BAND OF LOW TO MID
CLOUDS SHOWING AROUND 5K FT OR 850 MB JUST AHEAD OF THIS WINDSHIFT.
THIS DEEPER LAYER OF COLDER AIR CONTINUES TO PUSH SOUTHWARD IN THE
WAKE OF THE MID TO UPPER TROF THROUGH ABOUT 06Z SAT RESULTING IN
COOL DRY WEATHER THU THROUGH FRI. BY EARLY SAT MID TO UPPER RIDGE
AXIS SHIFTS EAST OF THE CWFA WITH NEXT DEEP AREA OF LOW PRES MOVING
EASTWARD ACROSS THE UPPER MS RIVER VALLEY AND GREAT LAKES REGION
WITH A TRAILING COLD FRONT EXTENDING SOUTHWARD TO NE TX. THIS
PATTERN STILL LOOKS RATHER PROGRESSIVE MOSTLY IN RESPONSE TO UPPER
LOW EJECTING NE OVER THE CANADIAN MARITIMES AND MID TO UPPER TROF
REDIGGING OVER THE MS RVR VALLEY AND EASTERN CONUS. AS TROF DIGS A
SFC COLD FRONT MOVES SOUTHEASTWARD ACROSS THE CENTRAL GULF COAST
REGION SAT NIGHT AND EARLY SUN GIVING WAY TO SCATTERED SHOWERS
MOSTLY OUT AHEAD OF THE FRONT...MOVING ACROSS THE CWFA LATER SAT
AFTERNOON AND SAT EVENING. WITH COOLER AIR ENTRENCHED ACROSS THE
DEEP SOUTH THROUGH SAT MORNING AHEAD OF THE FRONT AND LIMITED RETURN
FLOW MOSTLY DURING THE DAY ON SAT BELIEVE THE CHANCE FOR
THUNDERSTORM DEVELOPMENT IS CLOSE TO NIL OVER THE WEEKEND. BY EARLY
SUN DEEPER LAYER OF COLD AIR MOVES ACROSS THE REGION GIVING WAY TO
CLEAR SKIES AND COOLER THAN NORMAL TEMPS SUNDAY THROUGH EARLY TUE.
BY TUE AFT SFC RIDGE AXIS SHIFTS EAST OF THE REGION WITH A WEAK
RETURN FLOW SETTING UP LATE WED INTO THU AS SFC HIGH ALSO SHIFTS
EAST. RETURN FLOW BUILDS BY FRI AS NEXT UPPER LEVEL DISTURBANCE AND
SFC COLD FRONT MOVE EAST OF THE CENTRAL PLAINS. LATEST GFS SOLUTION
SHOWS THIS FRONT STALLING ALONG THE IMMEDIATE COAST BY EARLY NEXT
WEEKEND...RESULTING IN A CHANCE FOR SCATTERED SHOWERS AND POSSIBLY A
FEW ISOLATED THUNDERSTORMS FRI INTO THE WEEKEND. WILL CONTINUE TO
USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS IN THE EXTENDED GRIDS.
/32
&&
.AVIATION...(12Z ISSUANCE)...VFR CONDITIONS EARLY THIS MORNING ARE
EXPECTED TO DETERIORATE...WITH MOST AREAS UNDER IFR CONDITIONS BY
AROUND NOON. INCREASED DYNAMICS...AND A INCREASING UNSTABLE AIRMASS
WILL RESULT IN SCATTERED THUNDERSTORMS WITH OCNL LIFR CONDITIONS
FROM LATE MORNING THROUGH MID AFTERNOON AHEAD OF AN APPROACHING
FRONTAL BOUNDARY. BY LATE AFTERNOON AND INTO THE EVENING
HOURS...EXPECT A MORE ORGANIZED LINE OF THUNDERSTORMS TO MOVE EAST
ACROSS THE WESTERN FLORIDA PANHANDLE..BRINGING OCNL LIFR OR LOWER
CONDITIONS. THE FRONT AND ANY ASSOCIATED WEATHER SHOULD EXIT EAST OF
THE AIRPORTS SHORTLY AFTER MIDNIGHT TONIGHT. 12/DS
&&
.MARINE...A COLD FRONT WILL BE APPROACHING THE COASTAL WATERS FROM
THE WEST TODAY...WITH A STRONG ONSHORE FLOW EXPECTED.
THUNDERSTORMS...SOME STRONG...WILL DEVELOP OVER PARTS OF THE MARINE
AREA BY AFTERNOON. THE COLD FRONT WILL MOVE QUICKLY ACROSS THE
COASTAL WATERS TONIGHT...WITH SHOWERS AND THUNDERSTORMS ENDING FROM
NORTHWEST TO SOUTHEAST ACROSS THE MARINE AREA AND A STRONG
NORTHWESTERLY WIND FLOW DEVELOPING. THE STRONG OFFSHORE FLOW WILL
CONTINUE OVER SOUTHERN PORTIONS OF THE MARINE AREA THROUGH THURSDAY
NIGHT...BUT SUBSIDE FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS OVER
THE MARINE AREA. WINDS AND SEAS WILL REBUILD ONCE AGAIN ON SUNDAY AS
YET ANOTHER FRONTAL BOUNDARY MOVES ACROSS THE COASTAL WATERS. 12/DS
&&
.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE
CRITICAL THRESHOLDS TODAY FOLLOWED BY COOLER DRIER WEATHER THU
THROUGH EARLY SAT...RESULTING IN AFTERNOON HUMIDITIES FALLING VALUES
BELOW CRITICAL THRESHOLDS OVER NWFL THU THROUGH FRI. WITH
THIS...HAVE ISSUED A FIRE WEATHER FOR NWFL FOR THU AFT. DISPERSIONS
INDICES WILL ALSO BE ABOVE NORMAL LEVELS TODAY AS A STRONG SOUTHERLY
DEVELOPS AHEAD OF THE SFC COLD FRONT PROGGED TO MOVE ACROSS THE
REGION LATER TONIGHT. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 50 62 31 / 60 70 00 00
PENSACOLA 70 51 64 33 / 60 80 00 00
DESTIN 70 54 64 37 / 60 80 00 00
EVERGREEN 69 47 59 28 / 80 70 00 00
WAYNESBORO 73 40 57 28 / 70 40 00 00
CAMDEN 69 44 56 28 / 80 60 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Feb 18, 2:04 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 104 PM CST WED FEB 18 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 104 PM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...RISK OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING... SOUTHWESTERLY WINDS AROUND 20 KNOTS WILL INCREASE TO 20 TO 25 KNOTS OVER MOST OF THE COASTAL WATERS BY EARLY EVENING AS A FRONTAL SYSTEM APPROACHES FROM THE NORTHWEST. WINDS WILL SHIFT TO THE NORTH AT 20 TO 25 KNOTS WITH HIGHER GUSTS OVERNIGHT AFTER THE FRONT MOVES THROUGH. THESE STRONG WINDS WILL CONTINUE TO POSE A HAZARD FOR THE NAVIGATION OF SMALL CRAFT THROUGH LATE THURSDAY. AN INTENSIFYING SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE LOWER GREAT LAKES...AS AN ASSOCIATED COLD FRONT MOVES TOWARD OUR AREA. THE FRONT WILL MOVE INTO INTERIOR SOUTHEAST MISSISSIPPI AND PARTS OF INTERIOR SOUTHWEST ALABAMA BY AROUND 6 PM THIS EVENING...THEN MOVING ACROSS THE REGION THROUGH LATE EVENING. THE FRONT IS THEN EXPECTED TO MOVE OFF THE COAST SOUTH OF THE FLORIDA PANHANDLE AFTER MIDNIGHT. IN ADVANCE OF THIS FRONT...AND INCREASING MOIST AND UNSTABLE AIRMASS WILL BE BUILDING NORTH ACROSS THE REGION...WITH CHANCES OF THUNDERSTORMS INCREASING BY MID AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. THE ENTIRE OUTLOOK AREA HAS BEEN PLACED IN A MODERATE RISK OF SEVERE STORMS TODAY. SUFFICIENT INSTABILITIES AND ATMOSPHERIC SHEAR EXISTS TO SUPPORT THE POTENTIAL FOR DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND A FEW STRONG TORNADOES BETWEEN 4 AND 9 PM. IN THE MID TO LATE EVENING HOURS... THE THUNDERSTORMS WILL TRANSITION INTO A MORE LINEAR STRUCTURED LINE OF STORMS THAT WILL PRIMARILY AFFECT AREAS ALONG AND SOUTHEAST OF I-65. ANY SEVERE THREAT WITH THIS LINE OF STORMS WILL BE MORE OF A STRAIGHT LINE DAMAGING WIND AND HAIL EVENT. THE FRONT AND ANY ASSOCIATED WEATHER SHOULD EXIT SOUTHEAST OF THE AREA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT DUE TO STRONG WINDS AND HIGH SEAS WILL PERSIST THROUGH THURSDAY NIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. WINDS DECREASE AND SEAS SUBSIDE BY FRIDAY...TRENDING HIGHER ON SATURDAY AS NEXT COLD FRONT APPROACHES FROM THE NORTHWEST. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED FOR SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER MAY BE REQUIRED THROUGH THIS EVENING DUE TO THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:51 PM EST | Red Flag Warning | MOB | 51 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.